How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 31218
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

In 2003 I had a DVT in my right calf and above my knee. This

Customer Question

In 2003 I had a DVT in my right calf and above my knee. This happened after a small accident in the garden and because I was taking the contraceptive pill (later I was diagnosed with Antiphospholipid syndrome and have been on Warfarin since). I wore compression stockings for 2 years, then, on leaving them off, I started to get the most awful itching in my ankle with exertion, can you explain what might be causing this. I have gone back to wearing the stockings but they don't always work.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Chip replied 1 year ago.
Hi--besides the itching any change in the skin color in that area? Or any swelling there?
Customer: replied 1 year ago.

Rarely any swelling unless I sit for a long period without my compression stocking. I have brown areas of skin up the shin, don't know what caused this. Also some times I get tiny red dots in the skin on that lower leg area.

Expert:  Dr. Chip replied 1 year ago.
OK Judith. This sounds like something called stasis dermatitis and it is often seen after a bout of DVT's. Besides the stockings, calendula cream that you can find at a health foods store or topical Caladryl can help along with oral bendadryl if needed
Dr. Chip and 2 other Medical Specialists are ready to help you
Customer: replied 1 year ago.

thank you

Expert:  Dr. Chip replied 1 year ago.
My pleasure--any time
Customer: replied 1 year ago.

Is it normal for the body, or parts of the body, to swell during the day, and then shrink back to normal size over night when lying down?

Expert:  Dr. Chip replied 1 year ago.
No not normal. But with incompetent valves in leg veins that can be exactly what happens
Customer: replied 1 year ago.

It is mostly my thighs but also my trunk. But it's both thighs and I only had DVT in my right leg.

Expert:  Dr. Chip replied 1 year ago.
You probably have incompetent valves in the veins of both legs and people can get those without ever having a DVT
Customer: replied 1 year ago.

thank you. is there anything i can do about it?

Expert:  Dr. Chip replied 1 year ago.
The elastic stocking can help along with keeping your legs elevated when sitting but other than that there is nothing else Judith
Customer: replied 1 year ago.

does cellulite hurt

Expert:  Dr. Chip replied 1 year ago.
No--just unsightly but it doesn't cause any pain
Customer: replied 1 year ago.

I have got a fairly deep indentation in both medial thighs, worse on the right leg (DVT leg), that shows up mostly when I sit on something that gives resistance like a hard chair and now, over the last week or so, I have been getting discomfort and pain in this area and less so down the whole of the medial femur muscles . Do you think there could be any connection between the indentation and the pain, could the indentation be anything other than cellulite. This pain kept me awake in bed one night this week (I don't like to take many painkillers because they increase my INR level) but plain paracetamol doesn't work.

Expert:  Dr. Chip replied 1 year ago.
No the indentation wouldn't be relatedThis could be a bursitis problem
Customer: replied 1 year ago.

thank you, ***** ***** look up bursitis.

Expert:  Dr. Chip replied 1 year ago.
My pleasure
Customer: replied 1 year ago.

In Chronic Fatigue Syndrome/ME which is the main problem physical tiredness or muscle fatigue?

Expert:  Dr. Chip replied 1 year ago.
That's realy an entirely different subject, so you need to open a new page using this link

/medical/expert-doctorchip

And then tell me more about what prompted your question